# SDR DXTA2025032102734

- Difficulty date: March 17, 2025
- Submitted: March 21, 2025
- Operation: Air carrier
- Aircraft: N473QS
- Make and model: Emb EMB-505
- Aircraft serial: 50500777
- Aircraft time: 970 hours, 726 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Gasket
- Condition: Failed
- Location: Acm Compressor
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

CABIN ODOR: WHILE INVESTIGATING POTENTIAL CAUSE OF BROKEN VCS SMELLED STRONG ELECTRICAL BURNING SMELL EMINATING FROM REAR OF THE CABIN. SMELL GOT STRONGER THE CLOSER YOU GOT TO THE LAV. CORRECTIVE ACTION; DID NOT DETECT AN ELECTRICAL SMELL BUT THERE WAS A BIT OF AN "ODD" SMELL THAT WAS NOT NORMAL AIRCRAFT SMELL. COULD NOT DETERMINE IF IT WAS STRONGER NEAR THE LAV OR NOT. WHILE TROUBLESHOOTING THE AIR CONDITIONING FOR REDUCED COOLING, SMELLED THE AIR COMING FROM THE DUCTS, AGAIN COULDN'T SMELL ANYTHING ELECTRICAL AND THERE WAS NO HINT OF ENGINE OIL SMELL BUT THE UN-IDENTIFIED "ODD" SMELL WAS STILL PRESENT. AFTER APPROX 15 MINUTES THE AIR CONDITIONING COMPRESSOR BLEW A GASKET AND SPRAYED OIL ALL OVER THE VAPOR CYCLE SYSTEM AREA CREATING AN IMMENSE AMOUNT OF SMOKE. THE ODOR IT CREATED WAS THE "ODD" ONE WE HAD BEEN SMELLING. WE THEORIZE THAT THE AIR CONDITIONING COMPRESSOR MAY HAVE HAD A SMELL LEAK RESULTING IN THE REDUCED COOLING AND CREATING THAT ODOR UNTIL IT FULLY FAILED ON US. WE AIRED OUT THE CABIN AND USED ONBOARD DEODORIZER SPRAY TO NEUTRALIZE THE SMELL IN THE CABIN AND BAGGAGE. NO OTHER DEFECTS OR ODD SMELLS NOTED AT THIS TIME.
